How to Treat a Yeast Infection caused by Antibiotics
Antibiotics often kill the friendly bacteria which ward off Candida in the body. As a result, your body becomes susceptible to infections. Yeast infections can occur anywhere in the body such as in the vagina, neck, rectum and even the tongue and lips. Read this piece to know more about how to treat a yeast infection caused by antibiotics.
How to treat a yeast infection caused by antibiotics:
- Diet changes – Refrain from sugar, bread and refined carbohydrates as Candida feeds on them. You would also need to reduce yeast intake by avoiding foods such as mushrooms, breads and cheese.
- Yogurt – Yogurt is full of lactobacillus acidophilus, the good bacteria that counteracts yeast production. Eat a cup of plain, unsweetened yogurt a day while you are on antibiotics.
- Acidophilus Pills – These pills act in the same way as yogurt and reduce the yeast production. Do consult your doctor before consuming these pills.
- Creams –Anti-fungal creams or gels can be applied to the infected area as they fight the fungal infection through direct contact with the skin. These are effective if you have taken antibiotics only for a short while.
- Suppositories – These are compact tablets which are inserted into the vagina to fight the infection. These should be taken daily while on an antibiotic treatment.
- Dip a tampon in plain yogurt and insert it in the vagina. This is known to be a very effective topical remedy for vaginal yeast infections. Be sure to wipe it off after some time.
- Garlic – Eat garlic or insert garlic tabs into the vagina every few hours to seek relief.
- Water- Drink eight glasses of water a day to treat yeast infections.The body flushes out sugar during frequent urinations.
- Oil of oregano – Oregano oil contains highcarvacrol content which is very potent against yeast infections.
- Rinse your mouth with warm saltwater to cure mouth yeast infections.
Good hygiene and a healthy diet go a long way in curing yeast infection caused by antibiotics. If the condition proliferates or recurs, it is advisable to consult a doctor. Many a times, the doctor may switch the antibiotic medication and prescribe ones that are more suitable to your specific body system.
Source: Onlymyhealth editorial team Jun 25, 2013
All possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; however Onlymyhealth.com does not take any liability for the same. Using any information provided by the website is solely at the viewers’ discretion. In case of any medical exigencies/ persistent health issues, we advise you to seek a qualified medical practitioner before putting to use any advice/tips given by our team or any third party in form of answers/comments on the above mentioned website.